How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Dermatology
Satisfied Customers: 43436
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Dermatology Question Here...
Dr. David is online now
A new question is answered every 9 seconds

If you have hair loss while taking ldn, will it taper off as the body

Customer Question

If you have hair loss while taking ldn, will it taper off as the body gets used to the drug, or do we expect it to continue at the rate it currently is falling out? I am a woman.
Since I am going to be paying for this I'd also like to ask about a friend. She recently has lost most of her hair on her head within 2 months. And all her blood tests came out normal. No life changes. Any advice for her? She's 41.
Submitted: 1 year ago.
Category: Dermatology
Expert:  Dr. David replied 1 year ago.
This is Dr. David
what do you mean by "taking Idn"?
Customer: replied 1 year ago.
Low dose Naltrexone. 4.5 mg to increase natural endorphins. It helps people to reduce inflammation in the body and is used for a whole host of things such as MS, fibromyalgia. I use it as an alternative to antidepressants under the supervision of my psychiatrist. He knows nothing about it but because we've already used up all our traditional options he was willing to try this because I did a bunch of research on it. If you are not familiar with this protocol, then perhaps you won't be able to answer this because you won'y know if the hair loss tapers off. But is 1 tsp a day normal for a woman in menopause taking bioidentical hormones - again with a doctor.Even if you can't help me, could you speak to the question about my friend who has lost most of her hair in the last two months with all normal blood tests and is using regain and wearing wigs?
Expert:  Dr. David replied 1 year ago.
many things can cause hair loss
it is normal to have 1 tsp of hair loss a day.
there is a normal cycle of hair loss and hair growth. this normal hair loss is called telogen effluvium
you should get your thyroid hormone levels checked and iron levels checked as well. low levels of these can cause hair loss.
I would check these first.
usually LDN would not cause hairloss.

Related Dermatology Questions